, Volume 75, Issue 1, pp 15–25 | Cite as

Numerical Verification of Solutions of Nekrasov’s Integral Equation

  • S. MurashigeEmail author
  • S. Oishi


This paper describes numerical verification of solutions of Nekrasov’s integral equation which is a mathematical model of two-dimensional water waves. This nonlinear and periodic integral equation includes a logarithmic singular kernel which is typically found in some two-dimensional potential problems. We propose the verification method using some properties of the singular integral for trigonometric polynomials and Schauder’s fixed point theorem in the periodic Sobolev space. A numerical example shows effectiveness of the present method.

AMS Subject Classifications:

45G05 65G20 65R20 


Nekrasov’s integral equation singular integral equation numerical verification 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kress, R.: Linear integral equations, 2nd ed. New York: Springer 1999.Google Scholar
  2. 2.
    Milne-Thomson, L. M.: Theoretical hydrodynamics, 5th ed. Dover New York 1996, Sects. 14.65 and 14.70.Google Scholar
  3. 3.
    Okamoto, H., Open image in new window M.: The mathematical theory of permanent progressive water-waves. World Scientific 2001.Google Scholar
  4. 4.
    Keady, G., Norbuy, J.: On the existence theory for irrotational water waves. Math. Proc. Camb. Phil. Soc. 83, 137–157 (1978).Google Scholar
  5. 5.
    Toland, J. F.: On the existence of a wave of greatest hight and Stokes’s conjecture. Proc. R. Soc. Lond. A 363, 469–485 (1978).Google Scholar
  6. 6.
    Chandler, G. A., Graham, I. G.: The computation of water waves modelled by Nekrasov’s equation. SIAM J. Numer. Anal. 30, 1041–1065 (1993).Google Scholar
  7. 7.
    Dobner, H.-J.: Verification methods for Fredholm int. equations. Int. J. Comput Math. 48, 251–261 (1993).Google Scholar
  8. 8.
    Dobner, H.-J.: Estimates for Fredholm integral equations. Numer. Funct. Anal. Optimiz. 20, 27–36 (1999).Google Scholar
  9. 9.
    Murashige, S., Oishi, S.: Numerical verification of solutions of periodic integral equations with a singular kernel. Numer Algorith. (2004) (forthcoming).Google Scholar

Copyright information

© Springer-Verlag Wien 2005

Authors and Affiliations

  1. 1.Department of Complexity Science and EngineeringThe University of TokyoTokyoJapan
  2. 2.School of Science and EngineeringWaseda UniversityTokyoJapan

Personalised recommendations